Tennessee, 2021Flash Flooding in Tennessee, July 25, 2021
July 25, 2021 · NWS OHX · 2 events in 2 counties and zones
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on July 25. Heavy rainfall from these thunderstorms led to some localized flooding reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on July 25. Heavy rainfall from these thunderstorms led to some localized flooding reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 25, 1:25 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 25, 1:25 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
225 PM CDT Sun Jul 25 2021
.DISCUSSION...
Heat continues to be the story for the region, and that will
continue this week and even intensify a bit mid week. Before that,
chances for showers and thunderstorms will develop this afternoon
ahead of a boundary and upper shortwave embedded in northwest flow
to our north. Rain chances look to be higher area wide late
morning through the afternoon, but any shower or storm that
develops this afternoon through Monday afternoon will have the
potential for heavy rain and localized flooding due to slower
storm motions and high PWAT values above 2 inches. Showers and
storms will return during the day Tuesday as another shortwave
helps kick off convection mainly for the southern half of the mid
state.
By Wednesday, the strong upper high over the Plains will slowly
work south and east for the rest of the week, and raise temps
across the region. 850 mb temps look to be 20-22C, and high
temperatures at the surface Wednesday and Thursday afternoon look
to hit the mid to even upper 90s. Some relief may arrive on Friday
with another upper shortwave and front that could provide some
rain during the afternoon. However, still have highs in the low to
mid 90s through Saturday. Saturday looks to mainly be dry, but
shortwaves will try to provide relief with some daytime convection
Sunday. The upper high will weaken slightly this weekend, but
models still have 850 temps around 20C and keep most of the mid
state in the low 90s. Heat will continue into next week as well as
the upper high continues its slide south and east to be just
south of our area by midweek.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR Conditions will continue with possible instances of MVFR
ceilings and visibilities with any TSRA/RA that develops so included
a VCTS between 19Z-02Z for all TAF locations. Winds will decrease
after 02Z as patchy fog develops mainly at MQY/CKV/CSV with MVFR
visibilities being predominant.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 75 91 73 93 73 / 40 60 20 30 0
Clarksville 73 89 71 91 71 / 40 40 10 10 0
Crossville 70 83 68 85 67 / 40 70 30 40 10
Columbia 73 90 72 92 72 / 30 70 30 40 0
Lawrenceburg 73 88 72 89 72 / 40 70 30 50 10
Waverly 74 90 73 90 72 / 30 60 30 50 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Dickson-Hickman-
Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne.
&&
DISCUSSION......Barnwell
AVIATION........Hurley
Hazardous weather outlook, Jul 25, 4:01 AM CST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sun Jul 25 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sun Jul 25 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few of the stronger thunderstorms this afternoon could bring heavy
downpours resulting in minor localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
JB Wright
In the hours before
Special weather statement, Jul 25, 2:59 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
359 PM CDT Sun Jul 25 2021
TNZ007-252130-
Robertson TN-
359 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Springfield, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Coopertown, Cross Plains, Adams and Cedar Hill.
This includes Interstate 24 mile marker 18 and near mile marker 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3653 8670 3649 8668 3644 8709 3645 8709
3646 8713 3651 8712 3652 8711 3654 8712
3655 8712 3655 8714 3661 8712 3663 8713
3664 8711 3665 8687
TIME...MOT...LOC 2059Z 321DEG 10KT 3658 8698
WhiteheadFlash Flood, Montgomery
- When
- July 25, 4:45 PM CST
- Where
- Montgomery County, 1.48 mi E of New Providence to 1.62 mi SSW of Clarksville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.546, -87.374
Multiple twitter images of flash flooding east of Clarksville.
Flash Flood, Davidson
- When
- July 25, 4:52 PM CST
- Where
- Davidson County, 2.17 mi NW of J Percy Priest Res N to 1.72 mi NW of J Percy Priest Res N
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.140, -86.630
Photo evidence of flash flooding from Twitter.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 25, 20212 deaths · 9 events
- Flash Flooding and Flood in Arizona, July 25, 2021$245,000 · 23 events
- Debris Flows and Flood in Utah, July 25, 2021$52,000 · 5 events
- Flash Flooding in Missouri, July 25, 2021$60,000 · 2 events
- Flash Flood and Debris Flows in Colorado, July 25, 2021$50,000 · 4 events
- Heat in Texas, July 25 to 26, 202122 events
- Flash Flooding and Hail in New Mexico, July 25, 2021$20,000 · 0.88 in hail · 3 events
- Flash Flooding and Hail in Colorado, July 25 to 26, 20211.25 in hail · 16 events
- Hail in South Dakota, July 25, 20213.75 in hail · 13 events
- Heat in Louisiana, July 25 to 30, 202111 events
- Heat in Arkansas, July 25 to 31, 20219 events
- Damaging Winds in Oklahoma, July 25, 202161 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976243, 976244.